MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP HBSAG (HBS); HBS IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP HBSAG (HBS); HBS IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.Per the limitations section of the instructions for use: "for diagnostic purposes, the advia centaur cp hbsag test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings." "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay." "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.9 patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis.".
 
Event or Problem Description
Discordant results were obtained on one patient sample using the advia centaur cp hbsag (hbs) assay.The initial result was (b)(6).The same sample was retested and a (b)(6) result was obtained.These results were considered discordant by the customer.The sample was tested on an alternate method and a (b)(6) result was obtained.The (b)(6) result was accepted by the physician.Additional clinical diagnostic tests were performed by the customer.Controls were all within the normal ranges.There are no reports that treatment was altered or prescribed or adverse health consequences due to the due to the discordant hbsag results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00131 on july 10, 2019.Additional information from 07/15/2019: the customer was not able to provide the patient's medical status or a list of medications/supplements the patient is taking.The sample cannot be sent to siemens for evaluation due to china customs regulations.(b)(4).The one false negative result does not indicate a product problem with advia centaur cp hbsag lot 201.The cause of the false negative result seen by the customer with this one sample when using advia centaur cp hbsag lot 201 could not be determined but hsc cannot rule out normal assay performance.Based on the investigation, no product problem was identified.No further evaluation of the device is required.Additional information from 07/17/2019: customer contact name is mr.(b)(6).

Brand Name
ADVIA CENTAUR CP HBSAG (HBS)
Common Device Name
HBS IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8778228
Report Number1219913-2019-00131
Device Sequence Number13911410
Product Code LOM
UDI-Device Identifier00630414472867
UDI-Public00630414472867
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2019
Device Model NumberN/A
Device Catalogue Number10309057
Device Lot Number063201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR